Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 220, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 25, 2025, 8:29 PM EDT for 4 counties in Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2025, 8:29 PM EDT (00:29 UTC)
- Expired
- May 25, 2025, 8:58 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cobb County, GA, DeKalb County, GA, Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 653 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted.
726
WUUS52 KFFC 260029
SVRFFC
GAC067-089-121-135-260115-
/O.NEW.KFFC.SV.W.0220.250526T0029Z-250526T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
829 PM EDT Sun May 25 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern DeKalb County in north central Georgia...
Northeastern Cobb County in north central Georgia... West
central Gwinnett County in north central Georgia...
Northeastern Fulton County in north central Georgia...
* Until 915 PM EDT.
* At 829 PM EDT, a severe thunderstorm was located over Sweat
Mountain, or near Mountain Park, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Marietta, Peachtree Corners, Mountain Park, Sandy
Springs, Roswell, Johns Creek, Alpharetta, Dunwoody, Duluth,
Chamblee, Norcross, Doraville, Berkeley Lake, North Atlanta,
Tucker, Mount Bethel, Sweat Mountain, Mechanicsville, and Sandy
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3407 8450 3407 8442 3411 8442 3411 8440
3412 8438 3405 8413 3387 8421 3384 8442
3404 8454
TIME...MOT...LOC 0029Z 311DEG 29KT 3403 8445
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
823
WWUS52 KFFC 260049
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
849 PM EDT Sun May 25 2025
GAC067-260059-
/O.CAN.KFFC.SV.W.0220.000000T0000Z-250526T0115Z/
Cobb GA-
849 PM EDT Sun May 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COBB COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT
for north central Georgia.
&&
LAT...LON 3396 8439 3397 8439 3398 8438 3399 8438
3401 8428 3399 8423 3387 8421 3385 8440
3388 8445 3389 8444 3391 8445
TIME...MOT...LOC 0049Z 311DEG 29KT 3506 8591
$$
GAC089-121-135-260115-
/O.CON.KFFC.SV.W.0220.000000T0000Z-250526T0115Z/
DeKalb GA-Gwinnett GA-Fulton GA-
849 PM EDT Sun May 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHWESTERN DEKALB...WEST CENTRAL GWINNETT AND EAST CENTRAL
FULTON COUNTIES...
At 849 PM EDT, a severe thunderstorm was located over Sherwood, or 13
miles northwest of Bridgeport, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Atlanta, Peachtree Corners, Sandy Springs, Roswell, Dunwoody,
Chamblee, Norcross, Doraville, North Atlanta, Tucker, Mechanicsville,
Brookhaven, and Chastain Memorial Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3396 8439 3397 8439 3398 8438 3399 8438
3401 8428 3399 8423 3387 8421 3385 8440
3388 8445 3389 8444 3391 8445
TIME...MOT...LOC 0049Z 311DEG 29KT 3506 8591
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$920
WWUS52 KFFC 260058
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
858 PM EDT Sun May 25 2025
GAC089-121-135-260108-
/O.CAN.KFFC.SV.W.0220.000000T0000Z-250526T0115Z/
DeKalb GA-Gwinnett GA-Fulton GA-
858 PM EDT Sun May 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DEKALB...WEST
CENTRAL GWINNETT AND EAST CENTRAL FULTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or
property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central Georgia.
&&
LAT...LON 3396 8439 3397 8439 3398 8438 3399 8438
3401 8428 3399 8423 3387 8421 3385 8440
3388 8445 3389 8444 3391 8445
TIME...MOT...LOC 0056Z 311DEG 29KT 3620 8755
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:58 PM EDT, 31 minutes earlier.
Area forecast discussion, May 25, 7:58 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
758 PM EDT Sun May 25 2025
...New 00Z Aviation Discussion...
.SHORT TERM...
(This evening through Monday)
Issued at 325 PM EDT Sun May 25 2025
Weak shortwave ridging/quasi-zonal flow aloft is in place across
the Southeast. An expansive MCS is migrating eastward across the
Lower/Middle MS River Valley this afternoon, associated with a
disturbance in the flow. 500 mb RAP analysis depicts a weakness in
the ridging over AL and GA, so anticipate that this MCS will
track more southeastward later this afternoon and evening. Dense
cloud cover across north and central Georgia -- and something of a
weak wedge in place across northeast Georgia -- has delayed
convective initiation for the most part today. That said, the
eroding pseudo-wedge cloud deck has allowed for MLCAPE to reach
500-1000 J/kg, with SBCAPE of 1000-2000 J/kg waiting to be tapped
into. As a result, expect isolated to scattered showers and storms
this afternoon and evening. A few storms could be strong, posing
a risk for winds up to around 40 mph, small hail, frequent cloud
to ground lightning, and heavy rainfall.
SPC has nudged a Slight Risk (level 2 out of 5) over the
westernmost portion of Georgia to capture the potential for
damaging wind gusts associated with the aforementioned MCS diving
southeastward this evening into the overnight period. The rest of
the CWA remains under a Marginal Risk (level 1 out of 5). A more
untapped, unstable environment across the western tier (and as far
east as north-central Georgia to metro Atlanta to Middle Georgia)
of the state would suggest greater potential for the MCS to
remain strong as it pushes through later. As of the time of this
writing, SPC has issued a Mesoscale Convective Discussion that
barely clips far northwest Georgia, so the environment across
northwest Georgia will bear watching over the next couple hours.
Should cloud cover build in and/or showers and storms occur ahead
of the MCS, the system may weaken and not be much more than a
broken line of showers once it arrives in Georgia. Again, trends
and mesoanalysis will bear watching over the next several hours.
As has been seen several times this month (and like today), the
overnight/early morning MCS (in additional to nocturnal stratus
development) could stabilize the atmosphere tomorrow (Monday)
morning and early afternoon. The SREF depicts continued shortwave
ridging aloft through tomorrow and not much change in the air
mass, so the ingredients will be in place for damaging wind gusts,
hail up to quarter size, frequent cloud to ground lightning, and
heavy rainfall with any strong to severe storms that occur. SPC
currently has a Marginal Risk in place along and south of a line
from far northwest Georgia to Roswell to Augusta. Like today, some
semblance of a wedge should keep northeast Georgia cooler than
the rest of the state.
Martin
&&
.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 325 PM EDT Sun May 25 2025
Key Messages
- An unsettled forecast with elevated rain chances continues
through the bulk of the week ahead.
- A CAD wedge will provide cooler temperatures to north
Georgia Tuesday.
- Locally heavy rainfall is possible with abundant moisture in
place.
Mostly cloudy and generally dreary conditions are likely to be
the rule as we kick of the forecast period on Tuesday. This will
be particularly true across north Georgia as the influence of a
CAD wedge at the surface will bring cooler easterly flow,
particularly for the typical wedge quadrant of northeast Georgia.
Concomitantly, southwest flow aloft and disturbances rippling
through said flow will continue to usher plentiful moisture over
the area. This moisture overrunning will bring widespread rain
(and some embedded thunder), especially across north Georgia on
Tuesday. Any strong/isolated severe threat will likely be shunted
to Middle Georgia on Tuesday given the more stable impact of the
wedge in north Georgia. Locally heavy rainfall will remain a
possibility given elevated PWATs within this moist environment.
Overall not much change by Wednesday, though the wedge will
likely begin to erode to some degree. There remains some
uncertainty as to the extent of this erosion, but models do tend
to overestimate the speed at which CAD erodes, particularly given
continued overrunning. Still, temperatures should rebound a good
bit across north Georgia by Wednesday as gradual erosion occurs.
Undercut NBM guidance for temperatures both Tuesday and Wednesday
by blending in NBM10 to account for the usual CAD under-
representation.
By late week, substantial model variability remains regarding
when we may begin to shift out of this active, damp pattern. Euro
guidance tends to remain more bullish with a cold front arriving
by late Thursday to potentially clear things to some extent by
Friday, while GEFS members tend to keep things wetter through
Friday. At this point, PoPs will remain broadly elevated through
the end of the week with some downward trend by the weekend.
RW
&&
.AVIATION...
(00Z TAFS)
Issued at 745 PM EDT Sun May 25 2025
Current line of storms to the north of metro is still pushing
southeastward and should begin affecting the northern metro TAF
sites in the next hour or two and then push southward and
potentially affect ATL by 02z. Have TSRA from 02-06z for ATL
currently. Following the TSRA should see ceilings begin to lower
to IFR through the overnight hours and into the early morning.
Should then see lifting to MVFR that should stick around through
the afternoon as the wedge pushes in place for the day. Tomorrow
evening seeing another chance for TSRA late tomorrow evening.
//ATL Confidence...00Z Update...
Medium confidence on all elements.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 64 81 61 72 / 70 60 70 80
Atlanta 67 84 65 78 / 70 50 70 70
Blairsville 60 76 57 69 / 70 80 90 80
Cartersville 64 84 62 79 / 80 50 90 80
Columbus 69 90 69 88 / 60 30 40 40
Gainesville 65 81 60 71 / 70 60 80 80
Macon 68 89 67 85 / 60 40 50 50
Rome 65 83 64 78 / 70 50 90 80
Peachtree City 66 85 64 81 / 70 50 60 60
Vidalia 69 90 70 88 / 30 50 50 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Martin
LONG TERM....RW
AVIATION...HernandezHazardous weather outlook, May 25, 11:17 AM EDT, 9 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1117 AM EDT Sun May 25 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1117 AM EDT Sun May 25 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are possible this afternoon through tonight. Some storms could become strong to severe and produce strong wind gusts, hail up to the size of quarters, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to scattered thunderstorms are expected Monday through Saturday across much of the area and will be capable of producing strong wind gusts, hail, heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, May 25, 8:03 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
803 PM EDT Sun May 25 2025
GAZ019-020-030-031-260030-
Polk GA-Bartow GA-Paulding GA-Floyd GA-
803 PM EDT Sun May 25 2025
...A strong thunderstorm will impact portions of northwestern
Paulding, southeastern Floyd, eastern Polk and southwestern Bartow
Counties through 830 PM EDT...
At 803 PM EDT, a strong thunderstorm was over Seney, or 7 miles
northeast of Cedartown, moving southeast at 30 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cedartown, Rockmart, Aragon, Braswell, Taylorsville, Yorkville,
Seney, Fish Creek, and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northwestern Georgia.
&&
LAT...LON 3419 8515 3407 8488 3393 8490 3390 8504
3391 8506 3407 8527
TIME...MOT...LOC 0003Z 306DEG 27KT 3409 8516
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:03 PM EDT | Special Weather Statement | FFC | Polk | 27 min |
| May 25, 8:07 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 23 min |
| May 25, 8:42 PM EDT | Special Weather Statement | FFC | Paulding | 33 min |
| May 25, 9:01 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| May 25, 9:16 PM EDT | Special Weather Statement | FFC | Douglas | 44 min |
| May 25, 10:43 PM EDT | Special Weather Statement | FFC | Fayette | 32 min |
| May 25, 10:56 PM EDT | Special Weather Statement | FFC | Carroll | 34 min |
| May 26, 12:27 AM EDT | Special Weather Statement | FFC | Heard | 33 min |
| May 26, 3:14 AM EDT | Special Weather Statement | FFC | Harris, Troup | 46 min |
| May 26, 3:41 AM EDT | Special Weather Statement | FFC | Muscogee | 49 min |
| May 26, 3:56 AM EDT | Special Weather Statement | FFC | Harris, Meriwether, Pike, Talbot | 49 min |
| May 26, 4:09 AM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 36 min |
| May 26, 4:42 AM EDT | Special Weather Statement | FFC | Lamar, Pike, Spalding, Talbot, Upson | 33 min |
| May 26, 4:44 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Stewart | 31 min |
| May 26, 5:11 AM EDT | Special Weather Statement | FFC | Butts, Crawford, Lamar, Monroe | 34 min |
| May 26, 5:13 AM EDT | Special Weather Statement | FFC | Marion, Schley, Taylor | 32 min |
| May 26, 5:38 AM EDT | Special Weather Statement | FFC | Bibb, Butts, Crawford, Jasper, Jones, Monroe | 37 min |
| May 26, 2:57 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 33 min |
| May 26, 3:36 PM EDT | Special Weather Statement | FFC | Schley, Webster | 24 min |
| May 26, 7:27 PM EDT | Special Weather Statement | FFC | Muscogee | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.